Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Higher dimensional expanding maps and toral extensions

Author: Eugen Mihailescu
Journal: Proc. Amer. Math. Soc. 141 (2013), 3467-3475
MSC (2010): Primary 37D20, 37A35, 37C40
Published electronically: June 12, 2013
MathSciNet review: 3080169
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that expanding endomorphisms on arbitrary tori are 1-sided Bernoulli with respect to their corresponding measure of maximal entropy and are thus, measurably, as far from invertible as possible. This applies in particular to expanding linear toral endomorphisms and their smooth perturbations. Then we study toral extensions of expanding toral endomorphisms, in particular probabilistic systems on skew products, and prove that under certain not too restrictive conditions on the extension cocycle, these skew products are 1-sided Bernoulli too. We also give a large class of examples of group extensions of expanding maps in higher dimensions, for which we check the conditions on the extension cocycle.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37D20, 37A35, 37C40

Retrieve articles in all journals with MSC (2010): 37D20, 37A35, 37C40

Additional Information

Eugen Mihailescu
Affiliation: Institute of Mathematics of the Romanian Academy, P.O. Box 1-764, RO-014700, Bucharest, Romania

Keywords: Toral endomorphisms, expanding maps, 1-sided Bernoullicity, measures of maximal entropy, group extensions, cohomological conditions
Received by editor(s): November 14, 2011
Received by editor(s) in revised form: December 10, 2011
Published electronically: June 12, 2013
Additional Notes: This work was supported by CNCS - UEFISCDI, project PN II - IDEI PCE 2011-3-0269
Communicated by: Bryna Kra
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society